Oklahoma, 2012Tornado and Flash Flooding in Oklahoma, March 19 to 20, 2012
March 19 to 20, 2012 · NWS TSA · 29 events in 15 counties and zones
Strong to severe thunderstorms developed along a cold front that pushed into the region during the midday hours of the 19th. The thunderstorms evolved into a line as they pushed eastward and produced damaging wind, large hail and a brief tornado over eastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $47,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed along a cold front that pushed into the region during the midday hours of the 19th. The thunderstorms evolved into a line as they pushed eastward and produced damaging wind, large hail and a brief tornado over eastern Oklahoma. The slow moving nature of the complex also resulted in widespread flash flooding across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 19, 9:51 AM CST, 52 minutes earlier.
Area forecast discussion, Mar 19, 9:51 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT MON MAR 19 2012
...UPDATE...
.DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS MORNING. BEHIND
THE MAIN LINE OF PRECIP ACROSS NORTHEAST OKLAHOMA...TEMPS HAVE
DROPPED INTO THE UPPER 50S. WILL SEND A MORNING UPDATE TO ADJUST
TEMPS AND ALSO TO UP POPS BASED ON CURRENT TRENDS.
STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE TODAY ACROSS THE
REGION AS FAVORABLE INSTABILITY INCREASES WITH THE APPROACHING
BASE OF THE LONG WAVE TROF. LARGE HAIL...DAMAGING WINDS AND ALSO A
TORNADO THREAT WILL BE POSSIBLE WITHIN THIS ACTIVITY. CURRENT
FORECAST HAS A HANDLE ON THIS AND WILL KEEP THE UPDATE TO THE
TEMPS/POPS MENTIONED ABOVE.
UPDATE WILL BE OUT SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 55 60 49 / 100 80 100 40
FSM 74 60 67 51 / 100 100 100 60
MLC 70 57 61 49 / 100 100 100 30
BVO 69 54 60 48 / 100 80 90 40
FYV 71 59 65 52 / 100 100 100 60
BYV 72 59 68 52 / 80 100 100 80
MKO 70 57 61 49 / 100 100 100 40
MIO 70 58 62 52 / 100 90 100 60
F10 70 55 60 48 / 100 90 100 30
HHW 71 59 64 50 / 100 100 100 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ065-
OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-
OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...20
LONG TERM....14Hazardous weather outlook, Mar 19, 4:00 AM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT MON MAR 19 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT MON MAR 19 2012
...DANGEROUS AND POTENTIALLY LIFE THREATENING FLOODING EXPECTED TONIGHT
THROUGH WEDNESDAY...
...A FEW SEVERE THUNDERSTORMS LIKELY THROUGH TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...TONIGHT.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
HEAVY RAIN.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...THIS MORNING.
DISCUSSION...
A LARGE AND POTENT UPPER LEVEL STORM SYSTEM WILL SLOWLY APPROACH THE
REGION FROM THE WEST TODAY. A LINE OF STRONG THUNDERSTORMS OVER
CENTRAL OKLAHOMA WILL LIKELY PUSH EAST INTO EASTERN OKLAHOMA THIS
MORNING. HEAVY RAIN WILL BE LIKELY WITH THESE STORMS INCLUDING THE
THREAT FOR GUSTY WINDS IN THE STRONGER BOW SEGMENTS.
ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP
WEST OF THE AREA AND SPREAD INTO EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS THIS AFTERNOON INTO THE OVERNIGHT HOURS. REPEATED ROUNDS
OF VERY HEAVY TO TORRENTIAL RAINFALL WILL BE LIKELY WITH THE POTENTIAL
FOR LIFE THREATENING FLASH FLOODING. THE SEVERE THREAT WILL ALSO
CONTINUE OVERNIGHT INCLUDING A LIMITED THREAT FOR TORNADOES...
PRIMARILY OVER SOUTHEAST OKLAHOMA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM/HIGH WIND/HEAVY RAIN POTENTIAL.
WEDNESDAY...THUNDERSTORM AND HEAVY RAIN POTENTIAL.
THURSDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
BANDS OF VERY HEAVY TO TORRENTIAL RAIN WILL LIKELY BE ONGOING ACROSS
PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY MORNING.
THIS ACTIVITY IS EXPECTED TO CONTINUE INTO WEDNESDAY WITH THE
POTENTIAL FOR DANGEROUS...LIFE THREATENING FLASH FLOODING AND
RIVER FLOODING. PLEASE REFER TO THE LATEST FLOOD STATEMENT
/OKCFFATSA/ ISSUED BY THE NATIONAL WEATHER SERVICE IN TULSA.
ALSO...DEPENDING ON THE AVAILABLE SURFACE INSTABILITY...AT LEAST A
LIMITED SEVERE THREAT WILL CONTINUE BOTH TUESDAY AND WEDNESDAY.
SEVERE WEATHER PROBABILITIES WILL CONTINUE TO BE REFINED AS
SHORTER TERM CONVECTIVE TRENDS BECOME MORE CERTAIN.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT...FIRST RESPONDERS...AND OTHER INTERESTED PARTIES
SHOULD PREPARE FOR DANGEROUS AND POTENTIALLY LIFE THREATENING FLOODING
TODAY THROUGH WEDNESDAY. SWIFT WATER RESCUES MAY BE NECESSARY AS
ROADS BECOME IMPASSABLE DUE TO THE HIGH WATER. IN ADDITION...NUMEROUS
MAIN-STEM RIVERS ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
COULD EXPERIENCE MODERATE TO MAJOR FLOODING BY MID WEEK. PERSONS
SHOULD CONSIDER CANCELING ANY OUTDOOR CAMPING ACTIVITIES THROUGH
WEDNESDAY DUE TO THE EXCESSIVE RAINFALL...ESPECIALLY IN ANY FLOOD
PRONE AREAS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Mar 19, 5:42 AM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
642 AM CDT MON MAR 19 2012
OKZ054-059-191245-
OSAGE OK-PAWNEE OK-
642 AM CDT MON MAR 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 642 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 28 MILES WEST OF GRAINOLA TO 26 MILES WEST OF APPERSON
TO 29 MILES WEST OF PAWNEE...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PAWNEE...BURBANK...GRAINOLA...RALSTON...FAIRFAX...SHIDLER...SKEDEE...
MARAMEC AND FORAKER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9650 3685 9657 3623 9669 3622 9682
3624 9683 3624 9692 3633 9693 3633 9704
3651 9704 3656 9691 3658 9690 3659 9705
3668 9707 3670 9704 3669 9695 3675 9689
3675 9683 3679 9676 3701 9675
TIME...MOT...LOC 1142Z 263DEG 30KT 3707 9710 3677 9722
3630 9730Special weather statement, Mar 19, 9:38 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1038 AM CDT MON MAR 19 2012
ARZ019-020-029-191615-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
1038 AM CDT MON MAR 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EASTERN CRAWFORD
IN WEST CENTRAL ARKANSAS
FRANKLIN AND NORTHEASTERN SEBASTIAN
AT 1038 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
BLOOMER...MOVING NORTH AT 45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DYER...
MULBERRY...MOUNTAINBURG...FERN...LAKE FORT SMITH...CHESTER AND CASS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3523 9399 3522 9402 3520 9403 3523 9422
3575 9417 3577 9371
TIME...MOT...LOC 1538Z 193DEG 38KT 3533 9408Special weather statement, Mar 19, 10:43 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 AM CDT MON MAR 19 2012
OKZ060-061-067-191715-
ROGERS OK-TULSA OK-WAGONER OK-
1143 AM CDT MON MAR 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN ROGERS...NORTHEASTERN TULSA AND NORTHWESTERN WAGONER
AT 1142 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED OVER
TULSA...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TULSA...
CATOOSA...OWASSO...VERDIGRIS...COLLINSVILLE...TIAWAH AND CLAREMORE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3642 9599 3641 9544 3610 9564 3600 9582
3612 9599
TIME...MOT...LOC 1642Z 222DEG 40KT 3613 9582Event by event
23 flash flood, 4 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Tulsa
- When
- March 19, 10:43 AM CST
- Where
- Tulsa County, 2.07 mi E of Alsuma
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.099, -95.833
Strong thunderstorm wind blew down power poles near E 45th Street South and S 129th East Avenue.
Flash Flood, Mayes
- When
- March 19, 1:40 PM CST to 5:30 PM CST
- Where
- Mayes County, 0.9 mi N of Pryor to 1.17 mi WNW of Pryor
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.313, -95.321
Several roads in and around Pryor were closed due to flooding.
Flash Flood, Tulsa
- When
- March 19, 1:50 PM CST to 6:00 PM CST
- Where
- Tulsa County, 2.02 mi NW of Tulsa R L Jones Arpt to 1.75 mi NW of Tulsa R L Jones Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.052, -96.003
Vehicles were reported stranded in high water near W 81st Street South and S Elwood Avenue in Jenks.
Flash Flood, Tulsa
- When
- March 19, 2:00 PM CST to 6:00 PM CST
- Where
- Tulsa County, Bixby to 1.22 mi WNW of Bixby
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.950, -95.880
High water covered several roads in and around town.
Flash Flood, Mayes
- When
- March 19, 2:30 PM CST to 5:30 PM CST
- Where
- Mayes County, Chouteau to 0.8 mi E of Chouteau
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.180, -95.350
Several roads in and around town were flooded by high water.
Flash Flood, Tulsa
- When
- March 19, 2:40 PM CST to 6:00 PM CST
- Where
- Tulsa County, 2.06 mi ENE of Garden City to 2.48 mi E of Garden City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.138, -95.984
Riverside Drive was closed between E 21st Street South and E 31st Street South due to flooding. Several roads were also closed around E 61st Street South and Highway 75 due to high water.
Hail, Haskell
- When
- March 19, 6:30 PM CST
- Where
- Haskell County, 0.44 mi WNW of Whitefield
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.252, -95.237
Tornado, Sequoyah
- When
- March 19, 7:20 PM CST
- Where
- Sequoyah County, 2 mi NW of Vian
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 35.520, -94.995
A storm chaser observed a brief tornado over open country. It produced no known damage.
Flash Flood, Wagoner
- When
- March 19, 7:58 PM CST to 11:00 PM CST
- Where
- Wagoner County, 3 mi NNW of Gibson to 2.75 mi NW of Gibson
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.907, -95.378
Highway 16 north of Okay was closed due to high water.
Flash Flood, Muskogee
- When
- March 19, 8:00 PM CST to 11:00 PM CST
- Where
- Muskogee County, 1.7 mi NNE of Hatbox Arpt to 0.33 mi SW of Neha
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.772, -95.405
Several roads were closed in and around Muskogee with several cars being stranded in high water.
Flash Flood, Cherokee
- When
- March 19, 8:25 PM CST to March 20, 1:30 AM CST
- Where
- Cherokee County, 0.74 mi NNW of Tahlequah to 1.66 mi SW of Tahlequah
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.930, -94.973
Tahlequah EOC reported streets in town closed due to high water.
Thunderstorm Wind, Le Flore
- When
- March 19, 8:30 PM CST
- Where
- Le Flore County, Panama
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.170, -94.670
Strong thunderstorm wind blew down a large tree across Highway 59.
Thunderstorm Wind, Sequoyah
- When
- March 19, 8:50 PM CST
- Where
- Sequoyah County, 0.74 mi S of Muldrow
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.409, -94.599
Strong thunderstorm wind blew a barn into a house.
Thunderstorm Wind, Sequoyah
- When
- March 19, 9:00 PM CST
- Where
- Sequoyah County, Roland
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.420, -94.520
Strong thunderstorm wind blew down power poles and trees.
Flash Flood, Latimer
- When
- March 20, 4:00 AM CST to 1:00 PM CST
- Where
- Latimer County, 1.4 mi ENE of Wilburton to 1.47 mi WNW of Wilburton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.924, -95.296
Very heavy rainfall resulted in numerous roads becoming flooded across the western portion of the county.
Flash Flood, Pittsburg
- When
- March 20, 5:45 AM CST to 10:00 AM CST
- Where
- Pittsburg County, 3.44 mi W of Mc Alester to 0.85 mi NW of (Mlc)mc Alester Muni
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 34.940, -95.830
A portion of Highway 63 was closed west of Haileyville due to high water. Highway 31 west of McAlester was also closed due to high water.
Flash Flood, Rogers
- When
- March 20, 7:25 AM CST to 1:00 PM CST
- Where
- Rogers County, 6.44 mi SSE of Collinsville to 6.52 mi SSE of Collinsville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.279, -95.804
Portions of E 86th Street North were closed due to high water.
Flash Flood, Ottawa
- When
- March 20, 7:30 AM CST to 1:00 PM CST
- Where
- Ottawa County, 0.71 mi NNW of Miami to 0.52 mi NW of Miami
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.889, -94.886
Several roads in and around town were closed due to high water.
Flash Flood, Ottawa
- When
- March 20, 9:30 AM CST to 1:00 PM CST
- Where
- Ottawa County, 1.81 mi NNW of Cardin to 3.2 mi N of Peoria
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.993, -94.866
Numerous roads were reported flooded and closed across the county.
Flash Flood, Pittsburg
- When
- March 20, 9:30 AM CST to 1:00 PM CST
- Where
- Pittsburg County, 1.03 mi WNW of Mc Alester to 1.78 mi NW of (Mlc)mc Alester Muni
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 34.935, -95.787
Several roads were flooded and closed from McAlester to the south and southeast toward Haileyville and Hartshorne.
Flash Flood, Le Flore
- When
- March 20, 9:30 AM CST to 1:00 PM CST
- Where
- Le Flore County, 4 mi W of Octavia to 3.97 mi W of Octavia
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 34.520, -94.770
Portions of Highway 144 were closed due to high water.
Flash Flood, Pushmataha
- When
- March 20, 9:40 AM CST to 1:00 PM CST
- Where
- Pushmataha County, 0.96 mi N of Ethel to 2.25 mi SE of Ethel
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.244, -95.549
A combination of flash flooding and flooding of the Kiamichi River resulted in stranded homes and closed roads.
Flash Flood, Ottawa
- When
- March 20, 10:22 AM CST to 1:00 PM CST
- Where
- Ottawa County, 0.96 mi SSW of Miami to 1.09 mi S of Miami
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.867, -94.886
Very heavy rainfall resulted in numerous roads throughout the county becoming flooded and closed.
Flash Flood, Muskogee
- When
- March 20, 10:30 AM CST to 1:00 PM CST
- Where
- Muskogee County, 1.35 mi NNW of Hatbox Arpt to 1.15 mi W of Neha
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.769, -95.427
Several roads were flooded and closed.
Flash Flood, Nowata
- When
- March 20, 11:00 AM CST to 1:00 PM CST
- Where
- Nowata County, 1.84 mi NNW of Delaware to 2.11 mi NNW of Delaware
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.806, -95.639
Portions of Highway 169 were flooded north of town.
Flash Flood, Rogers
- When
- March 20, 11:00 AM CST to 1:00 PM CST
- Where
- Rogers County, 4.16 mi SSW of Inola to 3.91 mi SSW of Inola
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.093, -95.522
The 640 Road west of the 4200 Road was closed due to high water.
Flash Flood, Latimer
- When
- March 20, 12:30 PM CST to 9:00 PM CST
- Where
- Latimer County, 0.83 mi E of Patterson to 1.45 mi ENE of Wilburton Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.950, -95.385
Highbridge Road just northwest of Wilburton was closed due to high water.
Flash Flood, Cherokee
- When
- March 20, 2:25 PM CST to 9:00 PM CST
- Where
- Cherokee County, 0.96 mi W of Hulbert to 1.05 mi NW of Melvin
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.932, -95.167
Highway 80 was closed to the west of Hulbert due to high water.
Flash Flood, Delaware
- When
- March 20, 2:43 PM CST to 9:00 PM CST
- Where
- Delaware County, 2.59 mi S of Lk of the Cherokees to 0.6 mi WNW of Jay
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.593, -94.819
Delaware County District 2 reported sixteen roads were closed due to high water between Grove and Jay.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, March 19 to 20, 20121 death · 4 injured · $502,000 · EF2 · 72 events
- Flash Flooding and Flooding in Texas, March 19 to 20, 2012$667,000 · 1.75 in hail · 32 events
- Wildfire in North Dakota, March 19, 20122 injured · $410,000 · 3 events
- Damaging Winds in Minnesota, March 19, 2012$810,000 · 52 kt wind · 3 events
- Tornadoes and Damaging Winds in Minnesota, March 19, 2012$407,000 · EF0 · 9 events
- Tornadoes and Flash Flooding in Arkansas, March 19 to 20, 2012$19,000 · EF1 · 11 events
- Tornado in Kansas, March 19, 2012$50,000 · EF0 · 1 event
- Damaging Winds in Iowa, March 19, 2012$18,000 · 65 kt wind · 5 events
- Damaging Winds in Texas, March 19, 2012$20,000 · 60 kt wind · 2 events
- Hail and Damaging Wind in Texas, March 19, 20121.75 in hail · 10 events
- Winter Storm in Montana, March 19, 20129 events
- Hail in West Virginia, March 19, 20121 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369936, 369937, 369938, 369939, 369940, 369941, 369943, 373099, 369945, 369946, 369947, 369949, 369957, 369958, 369970, 369972, 369975, 369976, 369977, 369978, 369979, 369987, 370004, 370005, 370006, 370007, 370008, 370009, 370013.